Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 13, 2021, 2:09 PM EDT for Palm Beach County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 2:09 PM EDT (18:09 UTC)
- Expired
- Jun 13, 2021, 2:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 110 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1266 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095 WWUS82 KMFL 131809 SPSMFL Special Weather Statement National Weather Service Miami FL 209 PM EDT Sun Jun 13 2021 FLZ067-068-168-131845- Coastal Palm Beach County FL-Inland Palm Beach County FL- Metro Palm Beach County FL- 209 PM EDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALM BEACH COUNTY UNTIL 245 PM EDT... * At 209 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 7 miles east of Loxahatchee NWR, or 7 miles south of Wellington, moving northeast at 25 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... West Palm Beach, Boynton Beach, Delray Beach, Wellington, Lake Worth, Riviera Beach, Palm Beach, Ocean Ridge, Greenacres, Royal Palm Beach, Palm Springs, North Palm Beach, Lantana, Lake Park, Atlantis, Haverhill, Cloud Lake, Palm Beach International Airport, Port Of Palm Beach and Golden Lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2643 8028 2671 8031 2685 7999 2648 8003 TIME...MOT...LOC 1809Z 234DEG 24KT 2654 8023 $$ HVN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 1:26 PM EDT, 43 minutes earlier.
Area forecast discussion, Jun 13, 1:26 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Miami FL 126 PM EDT Sun Jun 13 2021 .AVIATION(18Z TAFS)... Scattered showers and thunderstorms this afternoon mainly along the east coast. TEMPOs for the east coast terminals for MVFR conditions with storms that may move directly over the terminal. The sea breeze has only moved through FLL and has been pinned for now along the coast with KFLL the only terminal flipping to southeast winds, otherwise southwesterly winds. Light southwesterly winds overnight with showers and storms increasing across the area tomorrow morning. && .PREV DISCUSSION... (Issued 958 AM EDT Sun Jun 13 2021) UPDATE... Showers and storms that have been ongoing this morning have generally been on the downward trend. A lingering shower into Miami-Dade along an outflow boundary and some showers along the west interior. Another afternoon of showers and thunderstorms across South Florida, mainly for the east coast today. Hi-res models this morning continue to have a hard time of pinpointing the exact location of the heaviest showers and storms. Regardless, some areas will see heavy downpours while others may stay dry today. The 12Z MFL sounding shows southwesterly winds throughout the vertical column and a little stronger than yesterday. This will keep the east coast seabreeze pinned closer to the coast. Therefore, the best chance for heavy rainfall and strong storms looks to be along the I-95 corridor and the coastal areas. This could change if the sea breeze is able to push a little further inland than expected. Moisture from the Caribbean continues to be advected into the area with PWAT levels of 1.7 inches. Diurnal heating with temperatures into the low 90s will provide instability for storms to develop this afternoon. DCAPE values are above 1000J/kg on this mornings sounding and model soundings, which is a little higher than yesterday. Given the environmental parameters the main impacts will be heavy rainfall, leading to potential localized flooding especially for coastal areas, lightning strikes and downburst gusty wind potential. PREV DISCUSSION... (Issued 734 AM EDT Sun Jun 13 2021) AVIATION(12Z TAFS)... Southwesterly winds across the area with mainly VFR conditions outside of afternoon convection. Afternoon showers and thunderstorms focusing along the east coast sea breeze, VCTS included with TEMPOS likely to be added with future amendments once location and timing confidence increase. Light SW winds overnight with showers and storms a little earlier tomorrow in the late morning hours. PREV DISCUSSION... (Issued 253 AM EDT Sun Jun 13 2021) SHORT TERM (Now through Monday)... A very weak boundary across the Atlantic has developed generally from extreme south Miami-Dade through roughly Grand Bahama. A few showers and even a thunderstorm or two has developed through the early morning hours near the boundary. This should fizzle through the morning and into the afternoon hours, though an isolated shower or thunderstorm will remain possible areawide as the column remains quite moist (13/00z RAOB showed around 2" pwat) so any lift may be just enough to generate something. The better lift or "generator of convection" comes later this morning and this afternoon as both a Gulf breeze and Atlantic sea breeze develop along their respective coastlines. With weak somewhat unidirectional flow from 0-6km, expect the gulf breeze to surge inland at a decent clip limiting the Naples metro's rain chances just a bit. However, the southwest flow does signal a better chances across the interior and Atlantic metro(s) today. Forecast soundings across the Atlantic continue to indicate around ~2" pwats with a very weak deep layer flow, meaning slow storm motion will be a concern along the Atlantic (and perhaps localized flooding). Further, H5 temperatures are still rather cool (between 7-9 degrees C) as a mid level trough remains over much of the state. Forecast instability values range from modest to moderate and DCAPE values are in some cases approaching 850-1000 J/KG. There certainly could be a few strong damaging wind gusts as the stronger, more robust updrafts collapse. Monday looks to be the rainiest day between the two. A tropical airmass will begin to advect into the region from the western Caribbean along with plenty of lift from a mid/upper level vort/shear axis settling southward over much of the state in unison with the upper trough remaining locked across the state. With such a higher concentration of moisture and continued lackluster storm motion, more localized flooding Monday can be expected for both metro areas. The good news is with the increase in cloud cover and rain chances, temperatures will be a bit lower on Monday than today as much of the region today should approach (if not exceed) the 90 degree mark. LONG TERM (Monday Night through Saturday)... The unsettled weather pattern will continue into the middle portion of the week as the mid to upper level trough continues to amplify over the region. This will allow for the south to southwesterly wind flow to continue to bring plenty of deep layer tropical moisture into the region. The PWAT values through the middle of the week are forecasted to remain between 1.8 and 2 inches. This will allow for scattered to numerous showers and thunderstorms to develop along the east and west coast sea breezes as they move inland. With the south southwesterly flow in place, the greatest chances of showers and thunderstorms will be over the interior and east coast metro areas during the afternoon and evening hours, and then over the Gulf and Atlantic waters during the overnight and early morning hours. With the mid level trough in place, the cooler temperatures aloft will also remain as forecasted 500 mb temperatures remain between -7 and -9C. This combined with rather modest lapse rates will provide the opportunity for some of the storms to become strong containing gusty winds and heavy downpours. By the end of the week, the amount of uncertainty in the forecast remains on the high side. The National Hurricane Center is currently watching an area of disturbed weather over the Bay of Campeche. This area of disturbed weather looks to slowly move over the Gulf of Mexico well to the west of the region as a mid level ridge of high pressure builds back into the Bahamas and then over the Florida Straits by the end of the week. At the same time, a Saharan Dust Layer (SAL) is forecasted to move into the region by the end of the week. This SAL could help in drying things out over the mid levels which would help to reduce shower and thunderstorms coverage. The uncertainty comes into play as to how far north this SAL layer moves in as well as how far to the west the area of disturbed weather in the Gulf moves as the latest model guidance remains in disagreement in these features. The forecast for the end of the week currently represents a blend of models with a chance of showers and thunderstorms each afternoon and evening as the sea breezes develops. This will continue to be monitored as the week progresses. MARINE... A generally benign southwesterly flow is expected across the coastal waters of south Florida through the period. Can't rule out intermittent cautionary headlines from time to time as pressure gradient may tighten with lower pressures in the southwest Gulf of Mexico and higher pressure over the western Atlantic. Outside of this, the only other concern would be daily convection chances, which may have impacts such as cloud-to-water lightning, heavy rainfall, gusty winds, and locally rougher seas near or around convection. && .PRELIMINARY POINT TEMPS/POPS... Miami 77 89 77 90 / 40 60 40 60 West Kendall 75 89 76 90 / 50 60 50 60 Opa-Locka 75 90 78 90 / 40 60 40 60 Homestead 75 88 76 88 / 50 60 50 60 Fort Lauderdale 77 90 77 89 / 40 60 40 60 N Ft Lauderdale 77 88 77 89 / 40 60 40 60 Pembroke Pines 75 89 77 90 / 40 60 40 60 West Palm Beach 75 90 75 90 / 30 60 40 60 Boca Raton 76 91 77 89 / 40 60 40 60 Naples 77 88 77 88 / 40 60 50 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Kelly Today through Monday and Marine...Frye Monday Night through Saturday...CWC Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 13, 9:43 AM EDT, 4 hours 26 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 943 AM EDT Sun Jun 13 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 140145- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 943 AM EDT Sun Jun 13 2021 ...Isolated Strong Storm Possible... ...Localized Flooding Possible Along The Atlantic Coast... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous showers and thunderstorms are expected today and tonight. A strong storm or two will be possible with gusty winds, heavy rainfall, and frequent lightning being the primary threat. Flooding: Heavy rainfall from thunderstorms may lead to localized flooding over the east coast metro. Waterspouts: A slight chance of waterspouts with showers and thunderstorms over local South Florida waters. Wind: A downburst from a strong thunderstorm may be capable of producing winds in excess of 45mph. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Scattered to numerous showers and thunderstorms are possible into midweek, especially over the interior and east coast metro areas. The primary impacts from the thunderstorms will be lightning strikes, gusty winds, and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 13, 1:03 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Miami FL
103 PM EDT Sun Jun 13 2021
FLZ073-074-173-131745-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
103 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE COUNTY UNTIL
145 PM EDT...
* At 103 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Leisure City, or over
Homestead, moving northeast at 15 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Homestead, Coral Gables, Key Biscayne, South Miami, Homestead Miami
Speedway, Black Point, Kendall, The Redland, Pinecrest, Florida
City, Homestead Base, Naranja, Richmond West, Richmond Heights,
Country Walk, Leisure City, Palmetto Bay, Cutler Bay, Zoo Miami and
Goulds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2548 8011 2542 8046 2561 8050 2565 8043
2573 8020 2553 8009
TIME...MOT...LOC 1703Z 243DEG 15KT 2549 8042
HVNSpecial weather statement, Jun 13, 1:32 PM EDT, 37 minutes before
Special Weather Statement National Weather Service Miami FL 132 PM EDT Sun Jun 13 2021 FLZ067-068-071-072-172-131815- Inland Broward County FL-Coastal Broward County FL- Metro Broward County FL-Inland Palm Beach County FL- Metro Palm Beach County FL- 132 PM EDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES UNTIL 215 PM EDT... * At 132 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 11 miles southwest of Loxahatchee NWR, or 12 miles northwest of Coral Springs, moving northeast at 10 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Coral Springs, Pompano Beach, Deerfield Beach, Tamarac, Wellington, Margate, Coconut Creek, North Lauderdale, Parkland, Loxahatchee NWR, Mission Bay, Boca Pointe, Hamptons At Boca Raton, Whisper Walk, Godfrey Road, East Toll Gate On Alligator Alley, Intersection I-75 And U.S. 27, Boca Del Mar, Hillsboro Pines and Hillsboro Ranches. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2614 8048 2649 8060 2667 8027 2624 8012 TIME...MOT...LOC 1732Z 241DEG 10KT 2636 8044 HVN
Special weather statement, Jun 13, 2:09 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 209 PM EDT Sun Jun 13 2021 FLZ067-068-168-131845- Coastal Palm Beach County FL-Inland Palm Beach County FL- Metro Palm Beach County FL- 209 PM EDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALM BEACH COUNTY UNTIL 245 PM EDT... * At 209 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 7 miles east of Loxahatchee NWR, or 7 miles south of Wellington, moving northeast at 25 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... West Palm Beach, Boynton Beach, Delray Beach, Wellington, Lake Worth, Riviera Beach, Palm Beach, Ocean Ridge, Greenacres, Royal Palm Beach, Palm Springs, North Palm Beach, Lantana, Lake Park, Atlantis, Haverhill, Cloud Lake, Palm Beach International Airport, Port Of Palm Beach and Golden Lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2643 8028 2671 8031 2685 7999 2648 8003 TIME...MOT...LOC 1809Z 234DEG 24KT 2654 8023 HVN
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:14 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Jun 12, 8:15 PM EDT | Special Marine Warning | MFL | 30 min | |
| Jun 13, 1:03 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Jun 13, 1:32 PM EDT | Special Weather Statement | MFL | Broward | 43 min |
| Jun 13, 2:46 PM EDT | Special Marine Warning | MFL | 29 min | |
| Jun 13, 5:50 PM EDT | Special Weather Statement | MFL | Broward | 40 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.